View More View Less
  • 1 Department of Mathematics and Mechanics St. Petersburg University Universitetskii pr. 28., Stary Peterhof, Ru-198504, St. Petersburg, Russia
Restricted access

Purchase article

USD  $25.00

1 year subscription (Individual Only)

USD  $800.00

We find a universal norming sequence in strong limit theorems for increments of sums of i.i.d. random variables with finite first moments and finite second moments of positive parts. Under various one-sided moment conditions our universal theorems imply the following results for sums and their increments: the strong law of large numbers, the law of the iterated logarithm, the Erdős-Rényi law of large numbers, the Shepp law, one-sided versions of the Csörgő-Révész strong approximation laws. We derive new results for random variables from domains of attraction of a normal law and asymmetric stable laws with index αЄ(1,2).

  • DEHEUVELS, P. and DEVROYE, L., Limit laws of Erdős-Rényi-Shepp type, Ann. Probab. 15 (1987), 1363-1386. MR 88f:60055

    'Limit laws of Erdős-Rényi-Shepp type ' () 15 Ann. Probab. : 1363 -1386.

  • DEHEUVELS, P., DEVROYE, L. and LYNCH, J., Exact convergence rate in the limit theorems of Erdős-Rényi and Shepp, Ann. Probab. 14 (1986), 209-223. MR 87d:60032

    'Exact convergence rate in the limit theorems of Erdős-Rényi and Shepp ' () 14 Ann. Probab. : 209 -223.

    • Search Google Scholar
  • EINMAHL, U. and MASON, D.M., Some universal results on the behaviour of increments of partial sums, Ann. Probab. 24 (1996), 1388-1407. MR 97m:60034

    'Some universal results on the behaviour of increments of partial sums ' () 24 Ann. Probab. : 1388 -1407.

    • Search Google Scholar
  • ERDŐS, P. and RÉNYI, A., On a new law of large numbers, J. Analyse Math. 23 (1970), 103-111. MR 42 # 6907

    'On a new law of large numbers ' () 23 J. Analyse Math. : 103 -111.

  • PETROV, V.V., Limit theorems of probability theory. Sequences of independent random variables, Oxford Studies in Probability, 4, Oxford Science Publications, The Clarendon Press, Oxford University Press, New York, 1995. MR 96h:60048

    Limit theorems of probability theory. Sequences of independent random variables , ().

    • Search Google Scholar
  • PETROV, V.V., On the probabilities of large deviations for sums of independent random variables, Teor. Verojatnost. i Primenen. 10 (1965), 310-322 (in Russian). MR 32 # 3107

    'On the probabilities of large deviations for sums of independent random variables ' () 10 Teor. Verojatnost. i Primenen. : 310 -322.

    • Search Google Scholar
  • PRUITT, E.W., General one-sided laws of the iterated logarithm, Ann. Probab. 9 (1981), 1-48. MR 82k:60066

    'General one-sided laws of the iterated logarithm ' () 9 Ann. Probab. : 1 -48.

  • SHAO, Q.M., On a problem of Csörgő and Révész, Ann. Probab. 17 (1989), 809-812. MR 90e:60045

    'On a problem of Csörgő and Révész ' () 17 Ann. Probab. : 809 -812.

  • SENETA, E., Regularly varying functions, Lecture Notes in Mathematics, Vol. 508, Springer-Verlag, Berlin-New York, 1976. MR 56 # 12189. Russian edition: Pravil'no menyayushchiesya funktsii, Nauka, Moskva, 1985. MR 86m:26001

    Regularly varying functions , ().

  • SHEPP, L.A., A limit law concerning moving averages, Ann. Math. Statist. 35 (1964), 424-428. MR 29 # 4091

    'A limit law concerning moving averages ' () 35 Ann. Math. Statist. : 424 -428.

  • STEINEBACH, J., On a necessary condition for the Erdős-Rényi law of large numbers, Proc. Amer. Math. Soc. 68 (1978), 97-100. MR 57 # 1622

    'On a necessary condition for the Erdős-Rényi law of large numbers ' () 68 Proc. Amer. Math. Soc. : 97 -100.

    • Search Google Scholar
  • FROLOV, A.N., On one-sided strong laws for large increments of sums, Statist. Probab. Lett. 37 (1998), 155-165. MR 99d:60042

    'On one-sided strong laws for large increments of sums ' () 37 Statist. Probab. Lett. : 155 -165.

    • Search Google Scholar
  • FELLER, W., Limit theorems for probabilities of large deviations, Z. Wahrscheinlichkeitstheorie Verw. Gebiete 14 (1969/1970), 1-20. MR 42 # 5307

    'Limit theorems for probabilities of large deviations ' () 14 Z. Wahrscheinlichkeitstheorie Verw. Gebiete : 1 -20.

    • Search Google Scholar
  • CSÖRGő, M. and RÉVÉSZ, P., Strong approximations in probability and statistics, Akadémiai Kiadó, Budapest; Academic Press, New York, 1981. MR 84d:60050

    Strong approximations in probability and statistics , ().

  • CSÖRGő, M. and STEINEBACH, J., Improved Erdős-Rényi and strong approximation laws for increments of partial sums, Ann. Probab. 9 (1981), 988-996. MR 82k:60063

    'Improved Erdős-Rényi and strong approximation laws for increments of partial sums ' () 9 Ann. Probab. : 988 -996.

    • Search Google Scholar
  • CSÖRGő, S., Erdős-Rényi laws, Ann. Statist. 7 (1979), 772-787. MR 80g:60027

    'Erdős-Rényi laws ' () 7 Ann. Statist. : 772 -787.

  • DEHEUVELS, P., Functional Erdős-Rényi laws, Studia Sci. Math. Hungar. 26 (1991), 261-295. MR 93i:60056

    'Functional Erdős-Rényi laws ' () 26 Studia Sci. Math. Hungar. : 261 -295.

  • CSÁKI, E., FÖLDES, A. and KOMLÓS, J., Limit theorems for Erdős-Rényi type problems, Studia Sci. Math. Hungar. 22 (1987), 321-332. MR 89b:60052

    'Limit theorems for Erdős-Rényi type problems ' () 22 Studia Sci. Math. Hungar. : 321 -332.

    • Search Google Scholar
  • FROLOV, A.N., On the asymptotic behaviour of increments of sums of independent random variables, Dokl. Akad. Nauk. 372 (2000), No. 5, 596-599 (in Russian). CMP 1 776 610

    'On the asymptotic behaviour of increments of sums of independent random variables ' () 372 Dokl. Akad. Nauk. : 596 -599.

    • Search Google Scholar
  • FROLOV, A.N., Limit theorems for increments of sums of independent random variables (to appear).

  • MASON, D.M., An extended version of the Erdős-Rényi strong law of large numbers, Ann. Probab. 17 (1989), 257-265. MR 91a:60082

    'An extended version of the Erdős-Rényi strong law of large numbers ' () 17 Ann. Probab. : 257 -265.

    • Search Google Scholar
  • MASON, D.M., A universal one-sided law of the iterated logarithm, Ann. Probab. 22 (1994), 1826-1837. MR 96b:60077

    'A universal one-sided law of the iterated logarithm ' () 22 Ann. Probab. : 1826 -1837.

  • ZINCHENKO, N.M., Asymptotics of the increments of stable stochastic processes with jumps of the same sign, Teor. Veroyatnost. i Primenen. 32 (1987), 793-796 (in Russian). MR 89c:60042

    'Asymptotics of the increments of stable stochastic processes with jumps of the same sign ' () 32 Teor. Veroyatnost. i Primenen. : 793 -796.

    • Search Google Scholar
  • CSÁKI, E., On the increments of additive functionals, Studia Sci. Math. Hungar. 26 (1991), 185-199. MR 93i:60039

    'On the increments of additive functionals ' () 26 Studia Sci. Math. Hungar. : 185 -199.

  • CSÁKI, E. and CSORGÖ, M., Inequalities for increments of stochastic processes and moduli of continuity, Ann. Probab. 20 (1992), 1031-1052. MR 93c:60055

    'Inequalities for increments of stochastic processes and moduli of continuity ' () 20 Ann. Probab. : 1031 -1052.

    • Search Google Scholar